MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST SYSTEM; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST SYSTEM; VENTRICULAR (ASSISST) BYPASS
Model Number 105903
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/21/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient passed away.The cause of death was unknown.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between the reported patient outcome and heartmate ii left ventricular assist system (lvas), serial number (b)(4), could not be conclusively determined through this investigation.The death was not considered to be device related and the device operated as expected.The device was not returned for evaluation.The relevant sections of the device history records for (b)(4) were reviewed and showed no deviations from manufacturing or quality assurance specification.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu), rev.C, is currently available.¿introduction¿, lists adverse events that may be associated with the use of the heartmate ii lvas, including death.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II LEFT VENTRICULAR ASSIST SYSTEM
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13976179
Report Number2916596-2022-01894
Device Sequence Number17389588
Product Code DSQ
UDI-Device Identifier00813024011217
UDI-Public00813024011217
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2015
Device Model Number105903
Device Catalogue Number105903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Initial Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR
Patient SexMale
Patient Weight99 KG